Síguenos en Twitter     Síguenos en Facebook     Síguenos en Google+     Síguenos en YouTube     Siguenos en Linkedin     Correo Grupsagessa     Gmail     Yahoo Mail     Dropbox     Instagram     Pinterest     Slack     Google Drive     Reddit     StumbleUpon     Print

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES

My Heart is Racing! Select Cardiac Arrhythmias and Practice Updates

Buscar en contenido

Contenido:

martes, 19 de marzo de 2013

Azitromicina

 
ISSUE: FDA notified healthcare professionals that it is aware of the study published in the New England Journal of Medicine May 17, 2012 reporting a small increase in cardiovascular deaths, and in the risk of death from any cause, in persons treated with a 5-day course of azithromycin (Zithromax) compared to persons treated with amoxicillin, ciprofloxacin, or no drug. FDA is reviewing the results from this study and will communicate any new information on azithromycin and this study or the potential risk of QT interval prolongation after the agency has completed its review.
BACKGROUND: Azithromycin belongs to a class of antibacterial drugs called macrolides, which have been associated with cardiovascular effects; specifically, prolongation of the QT interval. In 2011, FDA reviewed macrolide drug labeling information related to QT interval prolongation and TdP. The WARNINGS AND PRECAUTIONS section of the Zmax drug label (azithromycin extended release for oral suspension) was revised in March 2012 to include new information regarding risk for QT interval prolongation, which appears to be low. The drug labels for clarithromycin and erythromycin also contain information about QT interval prolongation in the WARNINGS section. FDA is in the process of updating risk information in the drug labels for additional macrolide antibacterial drugs.
RECOMMENDATION: Patients taking azithromycin should not stop taking their medicine without talking to their healthcare professional. Healthcare professionals should be aware of the potential for QT interval prolongation and heart arrhythmias when prescribing or administering macrolides.
*
Ray W. et al. N Engl J Med 2012; 366:1881-1890 May 17, 2012 DOI: 10.1056/NEJMoa1003833
 
Conclusions
"During 5 days of azithromycin therapy, there was a small absolute increase in cardiovascular deaths, which was most pronounced among patients with a high baseline risk of cardiovascular disease. (Funded by the National Heart, Lung, and Blood Institute and the Agency for Healthcare Quality and Research Centers for Education and Research on Therapeutics.)"